MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ CEM NOSECONE (5 PACK); CUSA CLARITY NOSECONE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ CEM NOSECONE (5 PACK); CUSA CLARITY NOSECONE
Catalog Number C7523
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the the cusa clarity 23khz cem nosecone (c7523 was used in a laparoscopic hepatectomy procedure, and 30 minutes after liver section started, the device turned on even though the button on the cem nosecone was not pressed.The patient¿s skin got burned approximately 1cm in diameter, since the device was placed right under a port.The surgeon stopped using the device and the procedure was completed using a standard nosecone.According to further investigation, one of the connector pins was missing and the missing pin was not returned.According to the sales rep, the pin was removed at the hospital.The generator that was used with the product was zeruk / mera.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa clarity 23khz cem nosecone (c7523) was returned for evaluation: device history record (dhr) review- the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - - the investigation of the unit confirmed the complaint: the device failed the open and closed switch conductivity test.Destructive testing was completed and found no evidence of leak path or ingress found.Root cause - the root cause is confirmed as a failed closed switch.As a result, the device has been scrapped.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY 23KHZ CEM NOSECONE (5 PACK)
Common Device Name
CUSA CLARITY NOSECONE
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19282657
Report Number3006697299-2024-00058
Device Sequence Number12608479
Product Code LFL
UDI-Device Identifier10381780466215
UDI-Public10381780466215
Combination Product (Y/N)N
PMA/510(K) Number
K190180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberC7523
Device Lot Number7068230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZERUK/MERA GENERATOR.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown